Taste disorders are a common complaint among cancer patients undergoing chemotherapy on an ambulatory basis. We conducted a survey on the incidence of such disorders among 74 patients, and 45. 95% (34 of 74 patients) developed taste disorders. When stratified by medication into a regimen including 5-FU and one including taxanes, taste disorders were found in 59. 0% (23 of 39 patients) of the former and 60. 0% (9 of 15) of the latter. The survey also included the effects of taste disorders on patients' appetites. Both regimens led to reduced appetite in a number of these patients (39. 1% and 44. 4%, respectively). Among patients on the 5-FU-containing regimen, the FOLFOX/FOLFIRI therapy was found to be responsible for loss of appetite. Regarding change in tastes, many patients stated that the medication dulled their taste sensation except for bitterness; their capacity to sense intensity of taste remained unchanged. It was found that acute taste disorders develop frequently among patients on a high dosage of 5-FU or a taxane-containing regimen.
|Number of pages||6|
|Journal||Japanese Journal of Cancer and Chemotherapy|
|Publication status||Published - 11-2009|
All Science Journal Classification (ASJC) codes
- Cancer Research